Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Biliary atresia, has low levels of total bilrubin, increasing SGPT post kasai procedure. What does this indicate?

my son was diagnosed with biliary atresia . when he was 2 weeks old, his bilirubin was high, cholic stools. doctors ordered intraoperative cholangiogram and they later found out his duct is fibrotic, so they took away his gallbladder and did another procedure, the Kasai procedure. Now, 2 weeks after operation his total bilirubin went down to 23 but his sgpt is still going up, 5 times the normal value. another 2 weeks passed, his total bilirubin is 12 but his sgpt is 241. what does this indicate?his sgpt keeps going up? his liver biopsy result when he had the operation is good. im concerned about the sgpt. if sgpt keeps going up, that means his liver is in the process of scarring?
Asked On : Sun, 13 Jan 2013
Answers:  1 Views:  203
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General Surgeon 's  Response
Apr 2013
Hi and welcome to HCM thanks for the query.
Biliary atresia is serious congenital anomaly and kasais procedure is the only chance for them despite transplanttaion. kasais procedure has high rate of complication and it is not always succesful.however these findings are still not alarming as this is expected after sucg surgeries and of course his liver wont function as it was healthy.some elevation of lft is expected and he needs only frequent check up.
Wish you good health. Regards
Answered: Sun, 29 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor